Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 5, NWS Boise, ID

March 13, 2011Harney County, Oregon

NWS Boise, ID issued this wind advisory at Mar 13, 2011, 1:05 AM PST for Harney County, Oregon. It took effect at Mar 13, 2011, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 1:05 AM PST (09:05 UTC)
In effect from
Mar 13, 2011, 2:00 PM PDT
Expired
Mar 13, 2011, 12:23 PM PDT
In force
Issued by
NWS Boise, ID

County Harney County, OR

The radar

The Boise radar (KCBX), 226 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS75 KBOI 130905
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
305 AM MDT SUN MAR 13 2011

ORZ061-132200-
/O.NEW.KBOI.WI.Y.0005.110313T2100Z-110314T0600Z/
HARNEY COUNTY-
105 AM PST SUN MAR 13 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR HARNEY COUNTY IN SOUTHEAST OREGON.  

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO
  60 MPH.  

* TIMING...THIS AFTERNOON THROUGH 11PM SUNDAY NIGHT.

* IMPACTS...STRONG WINDS WILL PRODUCE A TRAVEL HAZARD. STRONG
  CROSS WINDS ARE LIKELY...ESPECIALLY ON EAST WEST HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
182 
WWUS75 KBOI 131923
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
123 PM MDT SUN MAR 13 2011

ORZ061-132030-
/O.CAN.KBOI.WI.Y.0005.110313T2100Z-110314T0600Z/
HARNEY COUNTY-
1223 PM PDT SUN MAR 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR HARNEY COUNTY IN OREGON. 

WIND SPEEDS IN POPULATED AREAS ARE EXPECTED TO REMAIN BELOW
ADVISORY THRESHOLDS. WINDS WILL BE STRONGER IN THE MOUNTAINS AND
THROUGH PASSES AND TRAVELERS ARE ADVISED TO USE CAUTION IN THOSE
AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 8:16 PM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Mar 12, 8:16 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
916 PM MST SAT MAR 12 2011

.DISCUSSION...SMALL AREA OF WEAK SHOWERS MOVED THROUGH THE
TREASURE VALLEY EARLIER THIS EVENING...DROPPING BETWEEN 0.01 AND
0.03 INCHES OF RAIN. THIS AREA HAS NOW MOVED INTO THE BOISE MTNS.
NO OTHER SHOWERS ARE EXPECTED TO FORM THIS EVENING. SKIES WILL BE
VARIABLY CLOUDY OVERNIGHT. LATEST GUIDANCE FROM THE NAM AND GFS
ARE VERY CONSISTENT WITH THE CURRENT FORECAST...AND NO CHANGES
WILL BE MADE AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT LOWER ELEVATIONS WITH
LOCAL LOW VFR CEILINGS IN RAIN SHOWERS OVERNIGHT. THERE WILL BE
AREAS OF MOUNTAIN OBSCURATION WITH LOCAL IFR CONDITIONS IN THE WEST
CENTRAL IDAHO MOUNTAIN VALLEYS INCLUDING KMYL. EXPECT WIDESPREAD VFR
ON SUNDAY...THEN MORE SHOWERS MOVING INTO EASTERN OREGON AFTER 18Z.
CONDITIONS WILL DETERIORATE ACROSS THE AREA SUNDAY NIGHT. SURFACE
WINDS WILL BE LIGHT...INCREASING TO 10-20 KTS FROM THE SOUTH AFTER
18Z. WINDS ALOFT WILL BE SOUTHWEST UP TO 35 KTS AT 12K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY...SHORT WAVE THAT IS NOW
MOVING ACROSS EASTERN OREGON CONTINUES TO WEAKEN WITH SATELLITE
IMAGERY SHOWING WARMING TOPS. THERE ARE A FEW GAGE REPORTS OF
LIGHT PRECIPITATION. AS THE TROF CONTINUES EASTWARD INTO THE
DIFLUENT FLOW EXPECT FURTHER WEAKENING SO AM ONLY LOOKING FOR
SCATTERED SHOWERS THIS EVENING MAINLY OVER THE MOUNTAINS. SKIES
SHOULD GENERALLY CLEAR BEHIND THE TROF SUNDAY MORNING FOR GOOD
RADIATION CONDITIONS. MILD TEMPERATURES SUNDAY IN THE SHORT WAVE
RIDGE AHEAD OF THE NEXT TROF. THE CLOUD SHIELD AHEAD OF THE NEXT
SYSTEM WILL SPREAD INTO SE OREGON SUNDAY WITH A CHANCE OF RAIN IN
THE AFTERNOON. THE BEST CHANCE OF PRECIPITATION IS LATE SUNDAY
NIGHT AND EARLY MONDAY WHEN A TRAILING WAVE MOVES THROUGH.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...ACTIVE WEATHER PATTERN
CONTINUES INTO NEXT WEEKEND WITH SEVERAL UPPER TROUGHS MOVING ACROSS
THE REGION. THE MOST POTENT OF THESE STORM SYSTEMS WILL AFFECT THE
AREA TUESDAY NIGHT THROUGH WEDNESDAY AND MODERATE RAINFALL /AND
HIGH-ELEVATION SNOWFALL/ IS LIKELY. THURSDAY THROUGH
SATURDAY...MODELS SHOWING LARGE CLOSED LOW PRESSURE SYSTEM FORMING
OFF THE PACIFIC NORTHWEST COAST. HOWEVER...MODELS SPLIT ON HOW THE
LOW PRESSURE SYSTEM WILL MOVE INLAND. ECMWF BRINGS THE LOW INTO THE
GREAT BASIN ON SATURDAY FOR WIDESPREAD PRECIPITATION ACROSS THE
AREA. THE GFS IS MUCH DRIER WITH THE LOW MOVING SOUTH ALONG THE
COAST BEFORE FINALLY MOVING INLAND IN SOUTHERN CALIFORNIA LATE
SUNDAY. TEMPERATURES WILL FLUCTUATE WITH EACH TROUGH BUT ARE
FORECAST TO REMAIN WITHIN 5 DEGREES OF NORMAL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....JT
PREV SHORT TERM...JJ
PREV LONG TERM....JS/DD
Hazardous weather outlook, Mar 12, 4:38 AM PST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
538 AM MST SAT MAR 12 2011

IDZ011>016-028>030-033-ORZ061>064-131300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
538 AM MST SAT MAR 12 2011 /438 AM PST SAT MAR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.